Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 9, 2022, 10:15 PM CDT for Santa Rosa County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2022, 10:15 PM CDT (03:15 UTC)
- Expired
- Sep 10, 2022, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 112 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 10:45 PM CDT | FLASH FLOOD | 1 Ne Oriole Beach, FL | SANTA ROSA COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL STREET CLOSURES DUE TO FLASH FLOODING, INCLUDING OAKWOOD LN, MAPLEWOOD DR, REDWOOD LN, SANTA ROSA DR, AND WEST AVE. REPORT RELAYED ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WGUS54 KMOB 100315
FFWMOB
FLC113-100615-
/O.NEW.KMOB.FF.W.0058.220910T0315Z-220910T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1015 PM CDT Fri Sep 9 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
South Central Santa Rosa County in northwestern Florida...
* Until 115 AM CDT.
* At 1015 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Oriole Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3038 8713 3041 8712 3041 8705 3041 8701
3039 8701 3038 8701 3037 8702 3037 8703
3036 8708 3036 8710 3036 8713
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:55 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 9, 6:55 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
655 PM CDT Fri Sep 9 2022
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 642 PM CDT Fri Sep 9 2022
VFR conditions were reported at the TAF sites at issuance. Some
lingering showers with a few embedded storms persist over
southeast Mississippi and interior southwest Alabama this evening.
A small line of showers is moving into Coastal Alabama at present
as well. Overall, expecting activity to continue to wane through
the evening over the land areas. Scattered showers and storms will
again be possible by late tonight into early Saturday morning
over the Gulf waters and near the coast. By Saturday afternoon,
isolated to scattered showers and storms are possible generally
west of the Alabama River, with higher chances to the east.
Temporary reductions in VIS and CIGs are possible in the heavier
showers, especially over the eastern portion of the area.
Northeast to easterly winds around 5 knots or less tonight will
shift to be southeasterly by Saturday afternoon. In addition,
winds will increase to be between 5-10 knots for many locations.
Although, areas over the far western Florida Panhandle coast could
see winds a touch higher, right around 10 knots. /26
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 85 71 87 72 / 80 50 50 20
Pensacola 85 74 87 76 / 80 50 50 40
Destin 86 76 87 77 / 80 50 60 50
Evergreen 84 69 86 70 / 80 50 60 20
Waynesboro 83 68 84 68 / 90 50 50 20
Camden 83 69 84 69 / 90 60 50 20
Crestview 84 71 85 72 / 80 50 60 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Saturday evening through Monday
morning for ALZ265-266.
FL...High Rip Current Risk from Saturday evening through Monday
morning for FLZ202-204-206.
MS...None.
&&
AVIATION...26The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:15 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 2 hr |
| Sep 10, 12:13 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Sep 10, 12:20 PM CDT | Special Weather Statement | MOB | Escambia | 40 min |
| Sep 10, 12:47 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 72 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.